The National Agency for Food and Drug Administration and Control (NAFDAC) has received information from the US FDA about a voluntary recall of one lot of Daptomycin for Injection, 500 mg/vial by Mylan institutional LLC. The recall is due to the presence of particulate matter found in one single-dose vial manufactured by Mylan Laboratories Limited’s Specialty Formulation Facility.
Daptomycin for injection is an injectable antibacterial indicated for the treatment of complicated skin and skin structure infections (cSSSI) and staphylococcus aureus bloodstream infections (bacteremia) in adult patients.
Intravenous administration of a solution containing visible particulates could lead to serious adverse events including, but not limited to, local irritation, vasculitis/phlebitis, antigenic or allergic reactions, and microvascular obstruction, including pulmonary embolism.
The details of the affected lot of Daptomycin for Injection are as shown in the table below:
|Material Description||Daptomycin for Injection|
|Size||20 mL vial|
|Product Manufacturer||Mylan institutional LLC|
Healthcare professionals and patients in possession of the lot of Daptomycin for Injection 500 mg/vial being recalled should stop use/further distribution or dispense and submit the product to the nearest NAFDAC office
Healthcare professionals are encouraged to report any adverse events or side effects related to the use of this product to the nearest NAFDAC office, NAFDAC PRASCOR (20543 TOLL-FREE from all networks) or via firstname.lastname@example.org